Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain around cheekbone and eye. Taken paracetamol and Amitriptyline. Could this have been caused by anesthesia?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I have had severe pain around cheekbone and eye area on one side of my face since May,not too bad in morning, but increasing as day goes on making it almost unbearable by bedtime.Also area is normal in colour in morning, appearing bruised (dark brown) by end of day.Started taking Paracetamol, then Doctor prescribed Amitryptilene 25mg at night,was relieving pain but I found it made me drowsy and absent-minded. I have 2 children to care for so this was not working for me, so it has been reduced to 10mg, which I am taking along with two or three doses of Paracetamol(2x500mg) daily.Have had CT and MRI scans, ruling out Dental, sinus, optical problems,but scans reveal nothing. I am hibernating at moment as it is much worse if I go out in cold, damp or windy weather. I had a hysterectomy in April. Could this have been caused by the anaesthetic? Can you help?
Posted Fri, 4 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 2 hours later
Hello and Thanks for the query

Regarding the unilateral headache with discolouration of the face getting worse as the day goes on i feel probably you are suffering from hemicrania continuua (type of headache). This type of headche responds to various medicines and tryptomer is one of them. However i am sure this headache is not related anaesthesia used in the past.

If tryptomer is not helping you and causing side effects you can try other medicines like topiramate. However all these medicines have drowsiness as a side effect at initiation and later develop tolerance to it. I am sorry you are dealing with this frustrating problem. The bottom line is you need to discuss this option with your GP and adjust your medications.

I thank you again for submitting the query. Hope I have answered your query. If you have any follow up queries I will be available to answer them.


Dr Shiva Kumar R
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor